Naxos OD Commonly Asked Questions

Naxos Neighbors creates rapid response crowdsourced software that connects people in crisis with compassionate trained neighbors who provide resources and support in order to reduce negative outcomes.

Naxos OD is an app that allows opioid overdose observers to request help from trained neighbor responders who are willing to deliver the overdose reversal drug, naloxone, within minutes to save lives and connect survivors to harm reduction and treatment resources.

After downloading the app, a person can use it to request help if they observe an overdose and are in an area where the app has been launched. When a request for help is sent, those within a small radius who are registered on the app as responders and are active will receive a notification that an overdose is in progress. They will then have a chance to respond and receive a detailed map to the overdose requestor’s location. The app will allow up to 3 responders to answer the call for help.

Many people fear that calling 911 will result in a police response and possible arrest. This causes people not to call, even when someone’s life is in danger.

A person with substance use disorder may have many reasons to not call 911:


They may be hiding their addiction and do not want family, friends, or an employer to find out.


They may be in an environment in which they do not want backlash for calling 911 (a dealers house, a drug acquaintance or connection).


They may be using with another person and if they call 911, their plan to use drugs (sometimes to not be in withdrawal) can be ruined.


They may not want to be pressured into going to the ER for fear of cost or being pressured into treatment or shamed.

The app was released in the South Bend, IN area in June 2022.

Visit our store and purchase "I carry naloxone" gear to let people know you care.

https://bit.ly/3kDPTk0

Use our website to:

Sign up to receive notifications of our app expansion.

Sign up for Narcan training to get your free dose of Narcan.

Sign up to be a trained responder in the South Bend area.

Naxos OD is available on the Google play store for android and the App store for iPhone.

Naxos Responders - Commonly Asked Questions

Anyone! You can become a responder by signing up for training on our website.

Naxos OD responders will receive training in person on how to use the app, how to respond to an overdose and how to make referrals to harm reduction and treatment options. 

If you feel unsafe, call 911, and wait for another responder. You can also leave Narcan near the scene and notify the requester.

At this time all active responders within a 1 mile radius of the requestor will receive a notification.

Yes, you can set your status to active when you want to be notified of requests for help in your area.

App users should always call 911. This is the only way to get the overdosed person the medical care they need to ensure they fully recover. This is also important for the responder’s safety and protection under Aaron’s law. Naxos OD allows the requester to get help without calling 911 by having the responder make the call.

If this is the case, it's essential that there is someone available to be with the person who has overdosed. Naloxone will wear off in 30-90 minutes and the individual may be at risk for a second overdose. It's important to remember:


The individual who has overdosed may want to use more drugs to reduce withdrawal. However, additional opioids will be unlikely to reduce symptoms because the naloxone has blocked their opioid receptors. Furthermore, using more opioids will put them at greater risk for a second overdose once the naloxone wears off. Do your best to convince the person who has overdosed not to take more opiates during this 1.5 hour window.


If the person is unable to walk or talk after being revived with naloxone, it is still a life-threatening emergency, do what you can to ensure the individual is seen by emergency personnel.

Naxos OD will allow up to 3 responders to receive directions to the requestor location. 

Opioid Overdose - Commonly Asked Questions

More people lost their lives to opioid overdose in the US in 2021 than ever before.  2022 is expected to continue to break records.

Unable to awaken by shouting or rubbing hard on chest.


Blue lips or skin.
Gurgling or choking sounds.
Shallow or slow breathing.
Pinpoint pupils

The CDC estimates that 40% of overdoses happen with a bystander present. At least 80% of those overdoses involve opioids. Less than 5% of bystanders in these cases administer Narcan.

An overdose victim can relapse and overdose again. All responders should call 911 so that every overdosed person gets the medical care they need. A person experiening an overdose should not be left unattended for the next 90 mins after naloxone is administered. If the responder is willing to stay with the person as they come out of the overdose, this is an opportunity to make a connection, share resources, and summon an opioid response team if immediate connection to treatment is desired.

Lorem ipsum dolor sit amet, consectetur adipisicing elit. Optio, neque qui velit. Magni dolorum quidem ipsam eligendi, totam, facilis laudantium cum accusamus ullam voluptatibus commodi numquam, error, est. Ea, consequatur.

Naloxone - Commonly Asked Questions

Naloxone reverses the effects of an opioid overdose by knocking the opioids off brain receptors. The breathing of a person who is overdosing can slow or stop, resulting in death. Naloxone can restore normal respiration to the person, preventing brain damage or death.

Naloxone has no effect on someone who has no opioids in their system. It will only help someone who is overdosing on opioids, but it will not hurt them if they are not using opioids. Studies have proven that naloxone is so safe, it can be administered without any safety concerns. When in doubt, use naloxone.

Purchase at a pharmacy.


Receive from a Narcan training agency like Oaklawn or Overdose Lifeline.
Receive from a Naloxbox or Narcan vending machine.

Narcan is the brand name of the generic drug naloxone. Naloxone is available through a nasal spray such as Narcan, and intramuscular injection.

It is very easy to administer Narcan.  Hold the Narcan between your index and middle finger with your thumb on the plunger.  Insert the nozzle into the victim's nostril until your fingers touch the bottom of their nose.  Push the plunger with your thumb until it stops. Wait 2-3mins. If the person does not start breathing, administer another dose.

An 'effective dose' of Narcan varies. If you are responding to an opioid overdose emergency and the individual does not become responsive 2-3 minutes after receiving Narcan, use another dose. 

It is not possible to give so much naloxone so as to harm a person. However, if a person is dependent on opioids the more naloxone they get, the more uncomfortable they will be because of withdrawal symptoms. Vomiting is a possibility. Be sure they don’t aspirate (inhale) vomit by putting them in the rescue position if they’re unable to sit up. If a person gets too much naloxone, try to explain to them that their withdrawal symptoms will begin to fade in a half hour or so.

Depending on how much opioids the person has in their system, they could experience a second potentially fatal overdose because the naloxone wears off in about 30-90 minutes. For this reason, we recommend the individual seek medical attention to ensure they are in the company of someone with additional naloxone in case a second overdose occurs. It’s also important for the person experiencing an overdose not to take any more drugs or alcohol within (at least) a three hour period. If you are unable to seek medical assistance, and can not stay with the person yourself, ensure they are in the company of an individual who is aware of the situation and has more naloxone.